MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335754
Medical Device Problem Codes Loose or Intermittent Connection (1371); Fitting Problem (2183); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thr surgery the r3 20 degrees xlpe acet lneer36mm x 54mm didn't seat into cup after multiple attempts (outside patient).The procedure was finished with a s+n back up device (same item number).No patient injury or surgical delay.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection was performed and confirmed the liner has burrs and gouges on the device which indicate signs of excessive wear.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11794971
Report Number1020279-2021-03900
Device Sequence Number11726174
Product Code MBL
UDI-Device Identifier03596010598349
UDI-Public03596010598349
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2022
Device Model Number71335754
Device Catalogue Number71335754
Device Lot Number12CM16776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1